MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 {} LEFT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 {} LEFT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED
Catalog Number 71420168
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the gii tibia was ex-planted during a revision surgery on august 5th.Item was left at the hospital and the surgeon is requesting an investigation as to the cause of why the tibia was loosened in the patient.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The lab analysis concluded that there were signs of scratching, burnishing, and remnants of bone cement on the tibial baseplate.The scratching found on the tibial baseplate found during this investigation was likely caused by explantation.The burnishing on the articulating surface of the tibial baseplate was likely caused by contact with the tibial insert.The smooth surface found on the remaining bone cement could indicate that a layer of bone cement was removed possibly by using a surgical saw.The cause of the loosening originally stated in the complaint could not be determined by this investigation of the device.No evidence of material or manufacturing deviations were observed in this investigation.The medical investigation concluded that several attempts have been made to obtain clinical/medical documents to no avail.However, the component was returned for examination.The analysis did not reveal the root cause of the loosening.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GNS II CMT TIB SIZE 5 {} LEFT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9109066
Report Number1020279-2019-03460
Device Sequence Number17041065
Product Code JWH
UDI-Device Identifier03596010206275
UDI-Public03596010206275
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420168
Device Lot Number17FM18296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;